MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS ELITE VISION ENHANCEMENT SYSTEM; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB STELLARIS ELITE VISION ENHANCEMENT SYSTEM; UNIT, PHACOFRAGMENTATION
Model Number BL11145
Medical Device Problem Code Use of Incorrect Control/Treatment Settings (1126)
Health Effect - Clinical Code Eye Burn (2523)
Date of Event 07/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical support specialist provided this information: according to the doctor, wound edema happened to other registrars that used her settings.This information could not be verified when the sales rep was onsite as the registrar onsite didn¿t confirm her claim.They have reverted to pulsed settings, and during the rep¿s onsite visit, no issues were observed.The rep explained that the majority of energy is used during sculpting, and even when the energy is maximized during segment removal, it is capped at 30%.The doctor consistently uses low levels of phaco power (<10) in the cases the rep observed.The rep asked the surgeon to keep us informed should any further issues arise.The nurse mentioned that new staff have recently joined the cssd team.Since then the rep has spoken with the site to explore whether additional education on phaco handpiece cleaning may be necessary for the new cssd personnel.The device history was reviewed and found to meet manufacturing specification.This investigation is ongoing.
 
Event or Problem Description
The user facility in australia reported a wound burn.They suspected the phaco modulation introduced on the (b)(6) was the problem (vacuum 100-460, bh 50, bip 15, u/s power 30, fixed pulse waveform pd 600 pi 2) the wound was closed with 4-5 sutures.The patients vision is fine.
 
Additional Manufacturer Narrative
There was no definite conclusion.The doctor doesn't believe it was related to the machine.The comment came from the fellow after using the new settings.Since we reverted to the old settings using pulsed mode, the fellow has been fine.Use of non-standard/new settings (user technique/configuration).The issue was reported after adopting new settings; no device fault identified by the doctor; symptoms resolved and have not recurred after reverting to prior pulsed-mode settings.The device history was reviewed and found to meet manufacturing specifications.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.

Brand Name
STELLARIS ELITE VISION ENHANCEMENT SYSTEM
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
3365 treecourt industrial blvd
st. louis MO 63122
Manufacturer Contact
amy frutiger
3365 tree court industrial blvd.
st. louis, MO 63122
6362263089
MDR Report Key22778087
Report Number0001920664-2025-00094
Device Sequence Number13053203
Product Code HQC
UDI-Device Identifier00757770524495
UDI-Public(01)00757770524495(11)230615
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBL11145
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2025
Supplement Date Received by Manufacturer08/27/2025
Initial Report FDA Received Date08/11/2025
Supplement Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown